Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bounds for the determinant of the sum of hermitian matrices


Author: Miroslav Fiedler
Journal: Proc. Amer. Math. Soc. 30 (1971), 27-31
MSC: Primary 15.55
DOI: https://doi.org/10.1090/S0002-9939-1971-0286814-1
MathSciNet review: 0286814
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Best possible lower and upper bounds for the determinant of the sum of two hermitian matrices in terms of the eigenvalues of both matrices are obtained.


References [Enhancements On Off] (What's this?)

  • [1] E. F. Beckenbach and R. Bellman, Inequalities, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 30, Springer-Verlag, Berlin, 1961. MR 28 #1266. MR 0158038 (28:1266)
  • [2] G. H. Hardy, J. E. Littlewood and G. Pólya, Inequalities, 2nd ed., Cambridge Univ. Press, New York, 1952. MR 13, 727. MR 0046395 (13:727e)
  • [3] V. C. Lidskiĭ, The proper values of the sum and product of symmetric matrices, Dokl. Akad. Nauk SSSR 75 (1950), 769-772. MR 12, 581. MR 0039686 (12:581h)
  • [4] H. Wielandt, An extremum property of sums of eigenvalues, Proc. Amer. Math. Soc. 6 (1955), 106-110. MR 16, 785. MR 0067842 (16:785a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15.55

Retrieve articles in all journals with MSC: 15.55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0286814-1
Keywords: Determinant, hermitian matrices
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society